Secondary Logo

Journal Logo

AAPA Members can view Full text articles for FREE. Not a Member? Join today!

Institutional members access full text with Ovid®

Identifying and treating patients with synthetic psychoactive drug intoxication

Brown, Gina R., MPAS, PA-C; McLaughlin, Krisha, MPA, PA-C; Vaughn, Kaitlin, MPA, PA-C

Journal of the American Academy of PAs: August 2018 - Volume 31 - Issue 8 - p 1–5
doi: 10.1097/01.JAA.0000541487.41149.71
Review Article
Buy
SDC

ABSTRACT Tens of thousands of ED visits each year are related to synthetic psychoactive drug intoxication. Signs, symptoms, and treatment of toxicity with synthetic cathinones, synthetic cannabinoids, or dextromethorphan overlap greatly and can be challenging. This article describes signs and symptoms of psychoactive drug abuse and how to properly manage these symptoms.

Gina R. Brown is an associate professor in the PA program at Wichita (Kan.) State University. At the time this article was written, Krisha McLaughlin and Kaitlin Vaughn were students in the PA program at Wichita State University. Ms. McLaughlin now works in emergency medicine in Harper, Kan., and in neuro-critical care in Wichita, Kan. Ms. Vaughn now works in dermatology in Topeka, Kan. The authors have disclosed no potential conflicts of interest, financial or otherwise.

Copyright © 2018 American Academy of Physician Assistants
You currently do not have access to this article

To access this article:

Note: If your society membership provides full-access, you may need to login on your society website